# SDR 2000ZZZX633

- Difficulty date: January 25, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8486Z
- Make and model: Piper PA-30
- Aircraft serial: 30227
- System (JASC): 2140 · Heating System
- Part: Shut Off Valve
- Part number: 764340
- Condition: Worn
- Location: Heater
- Part time: 850 hours
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

VALVE FOUND LEAKING AFTER LANDING.  FUEL HAD TRAVELED DOWN FORWARD BULKHEAD IN NOSE SECTION AND FOUND ITS WAY INSIDE AIRCRAFT BETWEEN BELLY SKINS AND GATHERED IN GEAR TRANSMISSION COMPARTMENT.  O-RING IS EXPECTED TO HOLD BACK DIRECT FUEL PRESSURE OF 26 POUNDS WHEN VALVE IS OPEN.  VALVE SHOULD BE REPLACED WITH MORE MODERN DESIGN.  HAVE FOUND OTHERS WHERE PACKING NUT WAS NOT DRILLED FOR SAFETY WIRE.  PACKING NUT SUBJECT TO ROTATION.
